Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 179, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 19, 2016, 2:53 PM CDT for Montgomery County, Tennessee. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2016, 2:53 PM CDT (19:53 UTC)
- Expired
- Jul 19, 2016, 3:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Montgomery County, TN
The radar
The Ft Campbell radar (KHPX), 31 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:00 PM CDT | TSTM WND DMG | Belmont, TN | FACEBOOK PHOTO OF TREE DOWN ON CLEARVIEW DRIVE IN CLARKSVILLE. TIME ESTIMATED BASED ON RADAR. |
| Jul 19, 3:03 PM CDT | TSTM WND DMG | Hillview Estates, TN | TREE AND POWER LINE DOWN ON DENNY ROAD IN CLARKSVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2232 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
291
WUUS54 KOHX 191953
SVROHX
TNC125-192030-
/O.NEW.KOHX.SV.W.0179.160719T1953Z-160719T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
253 PM CDT TUE JUL 19 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 330 PM CDT
* AT 253 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORT
CAMPBELL NORTH...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...PALMYRA...CUNNINGHAM AND WOODLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3649 8712 3646 8713 3646 8712 3644 8715
3642 8715 3642 8716 3643 8717 3642 8718
3641 8718 3641 8721 3640 8721 3635 8759
3664 8762 3664 8722
TIME...MOT...LOC 1953Z 336DEG 10KT 3663 8743
HAIL...1.00IN
WIND...60MPH
$$
072 follow-up statements
002
WWUS54 KOHX 192005
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
305 PM CDT TUE JUL 19 2016
TNC125-192030-
/O.CON.KOHX.SV.W.0179.000000T0000Z-160719T2030Z/
MONTGOMERY TN-
305 PM CDT TUE JUL 19 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR CENTRAL MONTGOMERY COUNTY...
AT 305 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF CLARKSVILLE...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...PALMYRA...CUNNINGHAM AND WOODLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3649 8712 3646 8713 3646 8712 3644 8715
3642 8715 3642 8716 3643 8717 3642 8718
3641 8718 3641 8721 3640 8721 3635 8759
3656 8761 3657 8717
TIME...MOT...LOC 2005Z 350DEG 13KT 3649 8748
HAIL...<.75IN
WIND...60MPH
$$
JACKSON522
WWUS54 KOHX 192024
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT TUE JUL 19 2016
TNC125-192034-
/O.EXP.KOHX.SV.W.0179.000000T0000Z-160719T2030Z/
MONTGOMERY TN-
324 PM CDT TUE JUL 19 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY COUNTY WILL
EXPIRE AT 330 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3649 8712 3646 8713 3646 8712 3644 8715
3642 8715 3642 8716 3643 8717 3642 8718
3641 8718 3641 8721 3640 8721 3635 8759
3656 8761 3657 8717
TIME...MOT...LOC 2021Z 336DEG 10KT 3649 8748
$$
JACKSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:24 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 19, 2:24 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Nashville TN 224 PM CDT TUE JUL 19 2016 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... Temps warming rapidly this morning with many in the lower 90s. Dewpoints remain quite high with most in the mid 70s. Latest soundings showing alot of moisture around h85 and expected mixing may not dry dews all that much. Do expect most high temps to level off in the mid 90s, possibly a few spots reaching the upper. This will put apparent temps very close to advisory criteria. Isolated-scattered storms are expected to develop and should help keep heat indicies just below 105 although a few location across the extreme west may reach. Expect to bump temps up a degree or two, and raise pops slightly south. && .AVIATION... 18Z TAF DISCUSSION. Scattered summertime diurnal convection expected this afternoon before dying off this evening. low-level moisture remains high thus fog development...some dense...very possible again overnight. Vsbys expected to improve by 14z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........07
Hazardous weather outlook, Jul 19, 5:12 AM CDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 512 AM CDT TUE JUL 19 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-201015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 512 AM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HIGH TEMPERATURES WILL CLIMB INTO THE LOW TO MID 90S ACROSS AREAS WEST OF THE CUMBERLAND PLATEAU. THESE TEMPERATURES COUPLED WITH HIGH HUMIDITIES WILL LEAD TO HEAT INDICES BETWEEN 100 AND 104 DEGREES IN AREAS MAINLY WEST OF THE I-65 CORRIDOR. PLEASE EXERCISE CAUTION IF YOU MUST BE OUTSIDE TODAY. DRINK PLENTY OF WATER AND WEAR LIGHT WEIGHT CLOTHING TO STAY AS COOL AS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDEX VALUES WILL BE BETWEEN 100 AND 105 DEGREES FOR MOST OF THE MID STATE WEST OF THE CUMBERLAND PLATEAU WEDNESDAY AND THURSDAY. FRIDAY AND SATURDAY APPEAR TO BE OUR WARMEST DAYS WITH HEAT INDICES ABOVE 105 FOR A PORTION OF OUR AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 19, 2:03 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 203 PM CDT TUE JUL 19 2016 TNZ010-031>033-191945- OVERTON TN-PUTNAM TN-CLAY TN-JACKSON TN- 203 PM CDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY...NORTHWESTERN PUTNAM...WESTERN OVERTON AND EASTERN JACKSON COUNTIES UNTIL 245 PM CDT... AT 203 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GAINESBORO...MOVING SOUTH AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIVINGSTON...CELINA...GAINESBORO...ALGOOD...RICKMAN... STANDING STONE STATE PARK AND WHITLEYVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3622 8571 3650 8570 3658 8545 3621 8528 TIME...MOT...LOC 1903Z 003DEG 5KT 3641 8555 07
Local storm report, Jul 19, 2:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG 1 ESE SMYRNA ROAD HOMES 36.02N 86.76W
07/19/2016 WILLIAMSON TN EMERGENCY MNGR
TREE DOWN ACROSS THE ROAD AT 9215 OLD SMYRNA ROAD.
&&
EVENT NUMBER OHX1600992
KLocal storm report, Jul 19, 2:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND DMG CARONDELET 36.01N 86.78W
07/19/2016 WILLIAMSON TN AMATEUR RADIO
REPORTS OF MULTIPLE LARGE TREES DOWN 1-2 FEET IN
DIAMETER AT DAVIS DRIVE BETWEEN ODEN CT AND HOOD PLACE.
&&
EVENT NUMBER OHX1600993
KSpecial weather statement, Jul 19, 2:49 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT TUE JUL 19 2016
TNZ006-026-192030-
CHEATHAM TN-MONTGOMERY TN-
249 PM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEATHAM AND
MONTGOMERY COUNTIES UNTIL 330 PM CDT...
AT 249 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FORT CAMPBELL NORTH...MOVING SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...PLEASANT VIEW...PALMYRA...CUNNINGHAM AND WOODLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3656 8714 3655 8714 3653 8712 3646 8713
3639 8701 3632 8742 3634 8757 3663 8762
3664 8737 3664 8719
TIME...MOT...LOC 1949Z 336DEG 10KT 3663 8743
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:03 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 42 min |
| Jul 19, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 29 min |
| Jul 19, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Wilson | 20 min |
| Jul 19, 2:49 PM CDT | Special Weather Statement | OHX | Montgomery | 41 min |
| Jul 19, 3:02 PM CDT | Special Weather Statement | OHX | Maury | 28 min |
| Jul 19, 3:07 PM CDT | Special Weather Statement | OHX | Davidson | 23 min |
| Jul 19, 3:09 PM CDT | Special Weather Statement | OHX | Wilson | 36 min |
| Jul 19, 3:24 PM CDT | Special Weather Statement | OHX | Cheatham | 51 min |
| Jul 19, 3:32 PM CDT | Special Weather Statement | OHX | Cannon | 28 min |
| Jul 19, 4:07 PM CDT | Special Weather Statement | OHX | Sumner | 23 min |
| Jul 19, 4:12 PM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 33 min |
| Jul 19, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 38 min |
| Jul 19, 4:33 PM CDT | Special Weather Statement | OHX | Davidson | 42 min |
| Jul 19, 4:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 20 min |
| Jul 19, 6:31 PM CDT | Special Weather Statement | OHX | Wayne | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.